MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6720-0837
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Joint Dislocation (2374)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
An mdm insert and 28 biolox head were put together on the back table using the mdm instrumentation.After assembly the head was checked to make sure the 28 inner head moved freely inside the insert.The surgeon proceeded to implant with the correct head pusher from the set and the insert and head disassociated during hip reduction.Update 31/october/2019 wg: spoke to rep.The following sequence of event occurred during a primary right hip procedure: a femoral head disassociated from an adm/ mdm insert during reduction.A second femoral head and adm/ mdm insert were assembled.Patient factors (reported by the surgeon as a combination of the patient's weight and spinal problems.These factors apply to the next two pairs of heads and liners) prohibited the hip from being reduced, and the patient's femur fractured.The accolade ii stem was revised to a restoration modular stem construct with dall- miles cable sets.A third pair of femoral head and adm/mdm insert were assembled at the back table, aforementioned patient factors prohibited the hip from being reduced.A fourth pair of adm/ mdm insert and femoral head were assembled at the back table, aforementioned patient factors prohibited the hip from being reduced.Finally, a 36 -5 lfit femoral head and 36f poly liner were successfully implanted in the patient.Rep reported the surgeon predominantly uses stryker implants, and was trained by an hcp who is a stryker consultant.Rep has provided the usage sheet and implant stickers for the first pair of head and insert.Rep confirmed there are no allegations against the revised mdm liner, accolade ii stem, or universal v40 adapter sleeve and twice confirmed surgery was completed successfully with a delay of approximately 2 minutes.

Brand Name
SIZE 8 ACCOLADE II 132 DEG
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9385726
Report Number0002249697-2019-03911
Device Sequence Number2385433
Product Code LPH
UDI-Device Identifier04546540664518
UDI-Public04546540664518
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number6720-0837
Device Lot Number71966101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR